Induced menopause for Endometriosis treatment

Hi everyone! I'm new here so don't have a clue what i'm doing! I have had right sided shoulder pain for around 8 months and painful periods for a long time. I did my own research and found that my shoulder pain was in cycle with my periods, unfortunately diaphragmatic endo. I saw a consultant and had a laparoscopy in august. They found endo in my pelvis and spotting on my diaphragm (which they were unable to remove).

I was advised to swap my copper coil for the marina (which i have done) and visited the gynae consultant for a follow up. He has suggested that i have hormone injections for 3 months, with HRT for the side affects. I am very worried as i am 25 with no children. I have also read comments about anxiety/depression being linked to endo. I have been so low recently that i don't want to make it worse by opting for this treatment! I beg someone help me or offer me some advice, i am so lost!

Thanks in advance x

8 Replies
oldestnewest

Hi! So sorry to read your story, you really are going through so much at the mo. Its good that you are getting support and follow up appointments. I would do as much research as you can into the treatment they offer you. Ive just finished 6 months of zoladex hormone treatment. Totally pain free 6 months but the last 2 injections ive had really serious side effects. Not everyone has these and everyone is very different. I would say that if you have any diagnosed mental health issues then be cautious or make sure they constantly monitor your mood or maybe keep a diary? I have borderline personality disorder/anxiety and low mood and my mental health has gone down hill a lot over the last two months. My consultant says it isnt down to zoladex but my gp and mental health team think i should never have been prescribed it because of known effects on mental health. As i said there are so many benefits to it and everyone is different. 3 injections may be enough to give you considerable relief and if you keep a diary you can notice your mood changing? Im hoping i can get myself sorted out now i have finished the treatment. In hindsight i wouldnt have taken it as it is only really a temporary fix. Get as much advice as you can. Dont be rushed into things. You could just take it month by month and if youre not happy, you can always stop. Take care and hope i havent freaked you out. I wish i had been more aware when i started but my consultant was very pushy. Hang in there xxx

Thanks so much for your reply! I don't have diagnosed mental health issues but have noticed during the last couple of months that my mood is low and I don't feel like myself! I have no idea whether this is endo related or the pain is getting to me but I'm trying to stop myself from falling down that slope! I'm really sorry to hear what you are going through, it sounds like a rollercoaster. But I'm grateful to hear your story so that I can make more of an informed decision. I found the consultant was vague and not much info given. If it is short time, I wonder what is the point?

I think consultants can be very vague. 3 injections might be enough to give you some relief. Im not sure how much longer the benefits of the treatment last for. As you are 25, get as much info as you can. Speak to your consultant. If you would like children then def get advice regarding that side of things. Everyone reacts differently to things. Im 41 next month and i suspect ive had endo for many years. I wonder how it mightve been managed if caught earlier. Really feel fir you as its a hard decision. Please take care and remember, if you have concerns that you cant get answers for, you dont have to take it. Let us know how you are getting on. Much love x

Hi, have you read up on the Mirena side effects? It can cause low mood.

When I first had the Mirena I felt a bit low for a few months (got a bit spotty too), then it seemed to pass. My body just adapted, I guess. I was glad that I persisted, and it helped to know that it is a recognised side effect.

One of the reasons I persisted with the Mirena is that it has fewer, milder side effects than zoladex (the injections). Although I was prescribed zoladex, I put it off until my body had adjusted to the Mirena. I found I didn't need them in the end. But of course some women find that they do need them because the pain remains too great.

It's important not to feel rushed into treatments. Give yourself time to read up and work out what's best for you.

Good luck

I completly agree with.. the injections were the worst thing i did. im getting help now but only after being admitted into hospital... 3 different doctors have told me those injections have made me mentally unwell.. hopefully with the help of medication , therapy and the starting of my period it will slowly fade away...

Good luck with treatment

Hello Neeco,

I can understand all your thoughts. I'm having to have a hysterectomy due to undetected endometriosis. Now when I'm told to look on the positive side I would like to shout back really loudly ...that I'm doing my best too and I don't really want to be in my head right now with these thoughts....but I don't...I just smile in a totally constipated way!

Having said that it better yours has been detected sooner rather than later. I was recommended to read a book by Dian Shepperton Mills. It's amazing. I wish I had this years ago. I'm not sure how much one can write on these posts and as I want as many women to read this as possible this is all I'll say.

I've been told despite my total hysterectomy the endo can come back so I'm doing my best to follow this woman's protocol. I too hope I haven't scared you but I've read such amazing stories on this website about women who have come through so much so keep checking in my dear and let everyone support you....the very best of luck, windancer

Thanks everyone for your feedback! I appreciate all of your experiences. I think I'm going to see how this coil goes and just keep tabs on my pain as it comes. The injection seems drastic to me since I have not given the coil a chance yet. Will keep anyone that is interested posted. Thanks again! Xx

You may also like...